Alert archive / Indiana / River Flood Advisories in 2021

River Flood Advisory 17, NWS Louisville, KY

April 29, 2021Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this river flood advisory at Apr 29, 2021, 9:52 PM EDT for Jefferson County, Scott County, Indiana. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 9:52 PM EDT (01:52 UTC)
Expired
Apr 30, 2021, 7:25 AM EDT
In force
10 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 23.53 ft at Apr 29, 2021, 11:00 PM EDT.

actionminormoderate102004/3005/01
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

116 
WGUS83 KLMK 300152
FLSLMK

Flood Advisory
National Weather Service Louisville KY
952 PM EDT Thu Apr 29 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Indiana...

  Muscatatuck River near Deputy affecting Jefferson and Scott 
  Counties.

.Heavy rain from the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by mid day Friday.

&&


INC077-143-301400-
/O.NEW.KLMK.FL.Y.0017.210430T0152Z-210501T0000Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 PM EDT Thu Apr 29 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Muscatatuck River near Deputy.
* From this evening to Friday evening.
* At 8:30 PM EDT Thursday the stage was 23.2 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet 
  just after midnight tonight.
* Impact...At 25.0 feet, county roads are under water.


&&

LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
      3886 8558 3876 8558

$$

13
2 follow-up statements
357 
WGUS83 KLMK 300239
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1039 PM EDT Thu Apr 29 2021

...The Flood Advisory continues for the following rivers in 
Indiana...

  Muscatatuck River near Deputy affecting Jefferson and Scott 
  Counties.

.Heavy rain from the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by mid day Friday.

&&


INC077-143-301600-
/O.CON.KLMK.FL.Y.0017.000000T0000Z-210501T0000Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 PM EDT Thu Apr 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Muscatatuck River near Deputy.
* Until Friday evening.
* At 9:30 PM EDT Thursday the stage was 23.4 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet 
  just after midnight tonight.
* Impact...At 25.0 feet, county roads are under water.


&&

LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
      3886 8558 3876 8558

$$

13
393 
WGUS83 KLMK 301125
FLSLMK

Flood Advisory
National Weather Service Louisville KY
725 AM EDT Fri Apr 30 2021

...The Flood Advisory is cancelled for the following rivers in 
Indiana...

  Muscatatuck River near Deputy affecting Jefferson and Scott 
  Counties.


INC077-143-301230-
/O.CAN.KLMK.FL.Y.0017.000000T0000Z-210430T1125Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
725 AM EDT Fri Apr 30 2021

...The Flood Advisory for the Muscatatuck River near Deputy has been 
cancelled...

The Flood Advisory is cancelled for
  the Muscatatuck River near Deputy.
* At 7:00 AM EDT Friday morning the stage was 21 feet.
* Flood stage is 25.0 feet.
* Forecast...The river has crested and will continue to fall through 
  the day.


&&

LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
      3886 8558 3876 8558

$$

DLM

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 29, 9:33 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 29, 9:33 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
933 PM EDT Thu Apr 29 2021

.Forecast Update...
Issued at 933 PM EDT Thu Apr 29 2021

The cold front is exiting the region, taking its rain and clouds
along with it. Clearing skies are moving in rapidly behind the
system. Some localized ground fog isn't entirely out of the question
near the TN border right around dawn, but with dry air advecting in
and winds just off the surface remaining brisk, it appears that the
risk of significant fog is low.

Friday will be a breezy day, with afternoon gusts of 30 to 35 mph a
possibility. Can't completely rule out some gusts to 40 mph,
especially northeast of a Paoli-Elizabethtown-Liberty line into the
Blue Grass.

&&

.Short Term...(This evening through Friday)
Issued at 305 PM EDT Thu Apr 29 2021

A thin broken line of moderate rain oriented from SW to NE is moving
through the CWA. In fact, sfc analysis shows that this precip band
is along the frontal boundary, with NW flow already being reported
in southern IN and at KSDF/KLOU. This frontal boundary will continue
to slowly progress southeast through the afternoon and evening
hours. While the environment ahead of the front features substantial
moisture content due to low-level moisture transport (PWATs of 1.7"
nosing into Kentucky), we have remained overcast across the region,
which has helped limit destabilization. If we were to see any CG
strikes this afternoon, it would be in our SE CWA, but overall the
possibility looks low. Model soundings continue to output MLCAPE
values of less than 500 J/kg in our SE CWA through this afternoon
with meager low and mid-level lapse rates of 6C/km.

Precip chances will continue across central KY as this front dips
southward in the coming hours. A few lingering PoPs will remain in
our SE until shortly after 00z this evening. Precip bands through
this afternoon/evening should be light and progressive enough to not
cause much concern. Remaining QPF for this afternoon is focused
across central KY, where 0.10-0.50" is possible. With all this in
mind, was able to cancel the Flash Flood Watch.

By late tonight, sky cover will be clearing out as drier air finally
filters in. Temps for tonight will be near climo, right around 50F
for the entire area. For tomorrow, sfc high pressure builds into the
Ohio Valley. Despite the sunny skies, NW gusty winds of 20-30mph
will be possible. Afternoon highs will reach near 70F, slightly
cooler than normal.

.Long Term...(Friday night through Thursday)
Issued at 240 PM EDT Thu Apr 29 2021

High pressure settles over the Ohio Valley on Friday night, so
expect a chilly Saturday morning. Min temps generally in the
lower/mid 40s, but some of the more wind-sheltered spots in the
Bluegrass region could get just cold enough for frost. Any frost
should be localized enough that we won't headline or mention in the
forecast. Picture postcard weather in store for Saturday as we warm
up quickly in developing return flow, hitting max temps close to
seasonal normals.

A bit milder Sat night into Sun morning with SW flow, but Sunday
afternoon will turn wet as a southern stream low ejects out of
Texas, drawing Gulf moisture northward into the Ohio Valley.
Categorical POPs Sunday night into Monday morning, but mainly
isolated embedded thunder and minimal SVR risk given the lack of
instability.

Unsettled weather will continue well into the week, as a weakening
cold front lays out parallel to the broad WSW flow aloft. High-end
chance or low-end likely POPs will persist through Wednesday, with
QPF anywhere from 1.5 inches across our I-64 corridor to 3 inches
near the Tennessee line. Temps will run near or slightly above
normal by day, and well above climo at night in the moist air mass.

&&

.Aviation...(00Z TAF Issuance)
Issued at 721 PM EDT Thu Apr 29 2021

IMPACTS: The main aviation impact will be gusty winds tomorrow.

DISCUSSION: The cold front that brought widespread clouds and rain
will be exiting central Kentucky to the southeast in the first
couple hours of the TAF period, taking its wet weather with it.
Clearing skies will move in from the northwest for most of the
night. There is a small possibility of some local ground fog in
southern Kentucky towards morning, but overall it looks like dry air
advection and a continued mixy atmosphere just off the surface will
prevent significant fog so will keep TAFs P6SM.

On Friday high pressure will advance from the Midwest to the
Mississippi Valley. Ahead of this feature northwest winds will
become quite brisk by afternoon, possibly gusting to 30
knots...especially at LEX and SDF as a speed max over ND/MN this
evening slides southeastward across the Blue Grass Friday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...13
Short Term...CJP
Long Term...RAS
Aviation...13
Hazardous weather outlook, Apr 29, 8:39 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
839 PM EDT Thu Apr 29 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
839 PM EDT Thu Apr 29 2021 /739 PM CDT Thu Apr 29 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:28 AM EDTFrost AdvisoryLMKJefferson29 hr

Nearby

River Flood Advisories in Indiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.